Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 296, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 19, 2015, 1:16 PM CDT for Bay County, Walton County, Washington County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2015, 1:16 PM CDT (18:16 UTC)
- Expired
- Jul 19, 2015, 2:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Bay County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 13 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 1:34 PM CDT | TSTM WND DMG | 1 Ssw Ebro, FL | TREE DOWN ON CREWS LAKE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
584 WUUS52 KTAE 191816 SVRTAE FLC005-131-133-191900- /O.NEW.KTAE.SV.W.0296.150719T1816Z-150719T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 116 PM CDT SUN JUL 19 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA... NORTHWESTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA... SOUTHERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 200 PM CDT * AT 115 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTH OF PANAMA CITY BEACH... AND MOVING NORTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... LIVE OAK...EBRO...SEMINOLE HILLS...PINE LOG...BRUCE...MILLERS FERRY...RED HEAD AND HOLMES VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3059 8572 3032 8579 3032 8592 3057 8604 TIME...MOT...LOC 1815Z 176DEG 9KT 3038 8587 $$ 42-DVD
2 follow-up statements
952 WWUS52 KTAE 191832 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 132 PM CDT SUN JUL 19 2015 FLC005-131-133-191900- /O.CON.KTAE.SV.W.0296.000000T0000Z-150719T1900Z/ WASHINGTON FL-BAY FL-WALTON FL- 132 PM CDT SUN JUL 19 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR SOUTHWESTERN WASHINGTON...NORTHWESTERN BAY AND SOUTHERN WALTON COUNTIES... AT 131 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES NORTH OF PANAMA CITY BEACH...MOVING NORTH AT 10 MPH. LOCATIONS IMPACTED INCLUDE... EBRO...MILLERS FERRY...SEMINOLE HILLS...PINE LOG...RED HEAD AND BRUCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN TALLAHASSEE. && LAT...LON 3058 8579 3033 8581 3033 8592 3057 8604 TIME...MOT...LOC 1831Z 167DEG 8KT 3040 8589 $$ 42-DVD
223
WWUS52 KTAE 191842
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
142 PM CDT SUN JUL 19 2015
FLC005-191852-
/O.CAN.KTAE.SV.W.0296.000000T0000Z-150719T1900Z/
BAY FL-
142 PM CDT SUN JUL 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BAY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3058 8579 3044 8580 3044 8586 3042 8587
3041 8588 3041 8596 3057 8604
TIME...MOT...LOC 1842Z 176DEG 10KT 3045 8589
$$
FLC131-133-191900-
/O.CON.KTAE.SV.W.0296.000000T0000Z-150719T1900Z/
WASHINGTON FL-WALTON FL-
142 PM CDT SUN JUL 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHWESTERN WASHINGTON AND SOUTHERN WALTON COUNTIES...
AT 142 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 16 MILES SOUTHWEST OF VERNON...MOVING NORTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
EBRO...MILLERS FERRY...RED HEAD AND BRUCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3058 8579 3044 8580 3044 8586 3042 8587
3041 8588 3041 8596 3057 8604
TIME...MOT...LOC 1842Z 176DEG 10KT 3045 8589
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 9:10 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 19, 9:10 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1010 AM EDT SUN JUL 19 2015
.Near Term [Through Today]...
Near term forecast is on track and thus have only made some minor
changes to account for trends in temperature and dew points. Radar
has been quiet so far this morning and best timing for
thunderstorms this afternoon still appears to be after 2pm. Given
this, the PoP forecast is still on track and have made no
adjustments there.
&&
.Prev Discussion [623 AM EDT]...
.Short Term [Tonight Through Tuesday]...
In the upper levels, a ridge centered over the Southern Great
Plains will be the dominant feature on Monday. By Tuesday morning,
the ridge will weaken as a deep trough pushes through the Ohio
River Valley. At the sfc, a trough or stationary boundary will
remain over the region for Monday and Tuesday. As a result, rain
chances will be high for both days. Showers and thunderstorms will
be more numerous in the afternoon hours and isolated otherwise.
Highs will be in the low to mid 90s with heat indices in the 100
to 107 degree range.
.Long Term [Tuesday Night Through Sunday]...
In the upper levels, the trough over the Northeast will deepen.
Extending down to Northern FL by Tuesday. At the sfc, low level
moisture is abundant and weak low pressure will linger throughout
the week. A stationary boundary or sfc trough will likely be over
the region throughout the week. This means a very wet pattern. The
best chance for rain and thunderstorms will be in the afternoon
hours, although isolated showers and thunderstorms are possible
anytime. Afternoon highs will be in the low 90s. Humidity will be
high, so heat indices in the afternoon hours will be in excess of
100 degrees.
.Aviation...
[Through 12Z Monday] Other than brief periods of MVFR visibility
at the very beginning and end of this TAF period, VFR conditions
will prevail. Scattered to numerous thunderstorms are expected to
develop this afternoon and could also briefly reduce ceilings and
visibilities.
.Marine...
Winds will be light and southwesterly. By Monday night, winds will
become moderate and westerly. Seas will be 1 to 2 feet until
Tuesday night when they are expected to increase (2 to 3 feet). An
unsettled weather pattern will be in place for the next week,
bringing increased chances for rain and thunderstorms.
.Fire Weather...
Humid conditions and increasing rain chances will preclude any fire
weather concerns this week, which is typical throughout the
summer.
.Hydrology...
Modest rises on area rivers and streams from rainfall earlier this
week have tapered off with all locations well below action stages.
A stretch of active weather looks to be developing, starting
Monday and continuing through at least Thursday. Precipitable
water values exceed 2 inches by Tuesday, and with weak steering
flow in place, expect some storms to produce very heavy rainfall,
which could cause some localized flooding, particularly if these
heavier amounts fall in an urbanized area.
Area streamflows are slightly below normal for this time of year
across the region, especially within the main stem river systems,
suggesting there's some storage capacity to handle some heavy
rainfall. Thus, the potential for river flooding is on the low
side with this storm system.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 98 77 93 76 91 / 60 30 60 30 50
Panama City 91 78 89 79 89 / 50 30 50 30 50
Dothan 98 76 96 76 95 / 50 30 50 30 40
Albany 97 77 95 76 94 / 50 30 50 30 40
Valdosta 97 76 94 76 91 / 70 30 60 30 50
Cross City 94 76 90 76 90 / 30 30 60 30 60
Apalachicola 92 78 87 78 89 / 30 30 50 30 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 8 PM EDT /7 PM CDT/ this evening FOR Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
South Walton-Washington.
GA...HEAT ADVISORY until 8 PM EDT this evening FOR Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...HEAT ADVISORY until 7 PM CDT this evening FOR Coffee-Dale-Geneva-
Henry-Houston.
GM...NONE.
&&
NEAR TERM...JLF
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...WOOL
MARINE...MCDERMOTT
FIRE WEATHER...WOOL
HYDROLOGY...GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:48 AM CDT | Heat Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 17 hr |
| Jul 19, 9:55 AM CDT | Rip Current Statement | TAE | Franklin | 13 hr |
| Jul 19, 2:22 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 53 min |
| Jul 19, 3:00 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Holmes, Jackson, Washington | 60 min |
| Jul 19, 3:48 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun | 42 min |
| Jul 19, 4:13 PM CDT | Severe Thunderstorm Warning | TAE | Lafayette | 32 min |
| Jul 19, 4:22 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Franklin, Gulf, Liberty | 54 min |
| Jul 19, 4:30 PM CDT | Special Marine Warning | TAE | 90 min | |
| Jul 19, 5:46 PM CDT | Areal Flood Advisory | TAE | Leon | 119 min |
| Jul 19, 5:58 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 32 min |
| Jul 19, 6:01 PM CDT | Flash Flood Warning | TAE | Leon | 119 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.